Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 30, 2004, 3:06 PM CDT for Lincoln County, Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 3:06 PM CDT (20:06 UTC)
- Expired
- Jun 30, 2004, 4:05 PM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 302007 FFWJAN MSC085-302105- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 306 PM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 405 PM CDT * AT 306 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING ACROSS MUCH OF LINCOLN COUNTY. RADAR INDICATED THE HEAVIEST RAINFALL 8 MILES NORTHEAST OF BROOKHAVEN...WHERE ONE HOUR RAINFALL AMOUNTS WERE ESTIMATED TO BE BETWEEN 1.5 AND 2 INCHES. AROUND 300 PM...EMERGENCY MANAGEMENT OFFICIALS REPORTED MINOR STREET FLOODING IN THE CITY OF BROOKHAVEN. THE THUNDERSTORMS WERE MOVING NORTH AT 20 MPH. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3136 9065 3136 9025 3170 9026 3170 9056 $$ 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 11:34 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 30, 11:34 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1134 AM CDT WED JUN 30 2004 .DISCUSSION...INCREASED CLOUD COVER ALONG WITH SCATTERED SHOWERS AND TUNDERSTORMS HAVE AIDED IN KEEPING TEMPERATURES DOWN ACROSS MUCH OF THE FORECAST AREA. THEREFORE...I HAVE LOWERED AFTERNOON TEMPERATURES A CATEGORY EVERYWHERE EXCEPT MY SOUTHEAST ZONES WHERE BREAKS IN THE CLOUDS HAVE ALLOWED TEMPERATURES TO JUMP INTO THE LOWER 80S. WSR-88D IMAGERY INDICATES SHOWER AND THUNDERSTORM ACTIVITY INCREASING ACROSS THE AREA. LIKELY POPS SEEM REASONABLE THEREFORE NO CHANGE WAS MADE. GRIDS AND TEXT HAVE BEEN SENT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAMPBELL GAGAN
Hazardous weather outlook, Jun 30, 8:21 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 821 AM CDT WED JUN 30 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011321- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 821 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE FOR ENTIRE OUTLOOK AREA AGAIN TODAY. STRONG WIND GUSTS...SMALL HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. ANOTHER BOUNDARY HAS STALLED OVER NORTH CENTRAL MISSISSIPPI AND WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. AS THE SEABREEZE MOVES INLAND THIS AFTERNOON...IT WILL BECOME THE FOCUS FOR THUNDERSTORMS ELSEWHERE. WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE AND REMAIN CAPABLE OF BLOWING OVER TREES DUE TO SOAKED GROUNDS. FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL CAN ALSO BE EXPECTED. ...FLOODING... THE ATMOSPHERE OVER THE REGION WILL REMAIN VERY MOIST. ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP WILL PRODUCE HEAVY RAIN. LARGE RAINFALL AMOUNTS IN A SHORT PERIOD...ESPECIALLY NEAR URBAN AREAS WILL LEAD TO PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS. SEVERAL RIVERS AROUND THE REGION WERE ABOVE FLOOD STAGE...SO ANY ADDITIONAL RAINFALL MAY WORSEN CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... HEAVY RAIN WILL CONTINUE TO PLAGUE THE AREA. SOUTHWEST WINDS CONTINUE TO BRING A STEADY FLOW OF GULF MOISTURE INTO THE REGION. AN UPPER LEVEL LOW WILL APPROACH THE ON FRIDAY...BRINGING MORE RAIN TO THE AREA THROUGH SATURDAY. WITH SEVERAL RIVERS ABOVE FLOOD STAGE AND MORE RAIN EXPECTED OVER THE NEXT 2 DAYS...ADDITIONAL FLOODING WILL BE POSSIBLE. MINOR FLOODING OF SMALL CREEKS...STREAMS... CULVERTS AND OTHER LOW LYING AREAS CAN BE EXPECTED. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:15 PM CDT | Flash Flood Warning | JAN | Lauderdale, Newton | 105 min |
| Jun 29, 7:58 PM CDT | Flash Flood Warning | JAN | Leake, Madison | 117 min |
| Jun 30, 5:10 PM CDT | Flash Flood Warning | JAN | Choctaw, Winston | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.